Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 3, NWS Aberdeen, SD

January 26, 20068 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Jan 26, 2006, 9:23 AM CST for 8 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 26, 2006, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2006, 9:23 AM CST (15:23 UTC)
In effect from
Jan 26, 2006, 10:00 AM CST
Expired
Jan 26, 2006, 6:00 PM CST
In force
8 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD

The radar

The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 3.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2006-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2006-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2647 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 261523
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
923 AM CST THU JAN 26 2006

...WIND ADVISORY IN EFFECT ...

.A STRONG PRESSURE GRADIENT WILL PRODUCE WINDS IN EXCESS OF 30 MPH
TODAY...WITH SOME GUSTS APPROACHING 45 MPH. THESE WINDS SHOULD
SUBSIDE AFTER SUNSET THIS EVENING.

MNZ039-046-SDZ007-008-011-019>023-270000-
/O.NEW.KABR.WI.Y.0003.060126T1600Z-060127T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
923 AM CST THU JAN 26 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTH TO SOUTHEAST WINDS WILL BE COMMON TODAY ACROSS THE
AREA. THESE WINDS WILL BLOW AT 30 MPH...WITH GUSTS TO NEAR 45 MPH.
THE WINDS SHOULD BEGIN TO DIMINISH AROUND SUNSET TONIGHT..

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.

$$

HARDING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 26, 3:30 AM CST, 5 hours 53 minutes earlier.

Area forecast discussion, Jan 26, 3:30 AM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
330 AM CST THU JAN 26 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
MAIN CONCERNS IN THE SHORT RANGE ARE PRECIPITATION CHANCES AND
WINDS.  FOR TODAY NICE LOOKING WAVE OVER SOUTHWEST CONUS WILL
CONTINUE EJECTING TO THE NORTHEAST.  RECENT WATER VAPOR IMAGERY
SUGGESTS THIS SYSTEM MAY TAKE A SLIGHTLY MORE NORTHWEST TRACK VS THE
MODEL SOLUTIONS.  MEANWHILE...IT WILL NOT HAVE A WEALTH OF MOISTURE
TO WORK WITH...ESPECIALLY BELOW 700MB.  HOWEVER...DYNAMICS WITH THIS
SYSTEM NOT TOO BAD WITH 500-300MB LAYER Q VECTORS LOOKING PRETTY
IMPRESSIVE. BECAUSE OF THE DECENT DYNAMICS I DECIDED I COULD NOT
TOTALLY IGNORE THE SYSTEM.  SO...FOR A HEDGE DECIDED ON NON
MEASURABLE POPS WITH A MENTION OF SPRINKLES TO ACCOUNT FOR ANY VIRGA
OR VERY LIGHT SHOWERS THAT MIGHT DEVELOP OVER THE REGION AS PLUME OF
STEEP LOW AND MID LEVEL LAPSE RATES ADVECT ACROSS THE AREA.  WIND
WILL ALSO BE A PROBLEM IN THE TIGHT SURFACE GRADIENT ACROSS
ESPECIALLY THE EASTERN FORECAST AREA TODAY.  HOWEVER WOULD APPEAR
THAT WIND ADVISORY CRITERIA WILL NOT BE MET...SO NO HIGHLIGHTS AT
THIS TIME.  GUSTY WINDS SHOULD HELP WITH MIXING BUT STILL FELT
COMPELLED TO STAY CLOSE TO MOS NUMBERS FOR HIGHS GIVEN THAT WINDS
WILL LIKELY REMAIN MORE FROM THE SOUTH WITHOUT MUCH OF A WESTERLY
COMPONENT...WHICH WOULD ALLOW TEMPERATURES TO SOAR...EVEN OVER THE
SNOWPACKED NORTHEAST CORNER OF SOUTH DAKOTA.  SPEAKING OF THE SNOW
PACK AREA...HAVE KEPT TEMPS DOWN A BIT OVER THIS REGION FOR THE NEXT
COUPLE DAYS.  RECENT TEMPERATURE VERIFICATION HAS SHOWN THAT THE
SNOW HAS REMAINDED EFFECTIVE AT KEEPING THE MERCURY DOWN OVER THIS
REGION.  FOR FRIDAY INTO SATURDAY NOT TOO MUCH TO TALK ABOUT.  BUT
BY LATE SATURDAY NEXT APPROACHING WAVE COULD SPREAD LIGHT
PRECIPITATION ACROSS THE REGION.  FOR NOW HAVE ONLY KEPT MENTION
OVER THE EASTERN CWA WHERE ALL THE INGREDIENTS FOR MEASURABLE PRECIP
HAVE THE BEST CHANCE OF COMING TOGETHER.  AS FOR TEMPERATURES FRIDAY
THROUGH SATURDAY NIGHT...NOT MUCH CHANGE FROM PREVIOUS GRIDS AS
RATHER MILD AIR MASS REMAINS IN PLACE.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
STILL LOOKS LIKE A WAVE WILL MOVE THROUGH THE AREA ON SUN WITH
ENOUGH MOISTURE AND LIFT PRESENT TO WARRANT SLIGHT CHANCE POPS
ALREADY IN GRIDS. ADDED MIX POSSIBILITY WITH TEMPERATURES EXPECTED
TO BE RATHER MILD FOR JANUARY. UPPER LEVEL RIDGE THEN BUILDS IN FOR
MON BEFORE ANOTHER WAVE SLIDES ACROSS THE DAKOTAS ON TUE. MEX
GUIDANCE HAS WARMED SIGNIFICANTLY FOR MON HIGHS. HAVE INCREASED
TEMPS A BIT ON MON...BUT NOT AS DRASTIC AS MEX. WILL HAVE TO SEE IF
THIS TREND CONTINUES AND TEMPS MAY HAVE TO BE RAISED FURTHER IF
UPPER LEVEL RIDGING PERSISTS IN FUTURE MODEL RUNS. TUE SYSTEM SLIDES
QUICKLY ACROSS THE INTERNATIONAL BORDER...DRAGGING A COLD FRONT
ACROSS THE STATE. NOT MUCH COLD AIR BEHIND SYSTEM AS THIS IS YET
ANOTHER OF PACIFIC ORIGIN. REMOVED POPS FOR TUE NIGHT AS SYSTEM
LOOKS TO BE A QUICK MOVER AND SHOULD BE OUT OF THE AREA BY THEN.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

TDK/TMT
Hazardous weather outlook, Jan 26, 4:38 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
438 AM CST THU JAN 26 2006

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-271045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
438 AM CST THU JAN 26 2006 /338 AM MST THU JAN 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TDK

Nearby

Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.